MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET XL 360 SOFT 3MM X 9CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET XL 360 SOFT 3MM X 9CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Model Number M0036123090
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/14/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the subject coil was unable to be detached by the power supply and after three attempts, the physician tried to remove the subject coil from the micro catheter, but the coil got stuck inside the micro catheter.The physician then retrieved the subject coil along with the micro catheter and the coil was found prematurely detached inside the micro catheter.The procedure was completed successfully and there were no reported clinical consequences to the patient.
 
Additional Manufacturer Narrative
D4 expiration date - added.H3 device evaluated by mfg - updated.H3 summary attached - updated.H4 manufacturing date ¿ added.The device history record review confirms that the device met all material, assembly and performance specifications.The subject device was returned.However, the lot number was not confirmed as the packaging was not returned with the device.Visual analysis indicated that the coil delivery wire was kinked/bent and the main coil appeared to be electrolytically detached.Functional analysis was not required as the main coil was returned detached.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The coil was found prematurely detached during analysis.It is most likely that anatomical or procedural factors resulted the coil jammed and eventually detached when trying to remove.The event appears to be associated with a product that met stryker and design and manufacturing specifications and was used in accordance with the dfu, but performance was limited due to procedural or anatomical factors during use.Therefore, an assignable cause of procedural factors was assigned to the reported event.
 
Event or Problem Description

Brand Name
TARGET XL 360 SOFT 3MM X 9CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
IE  NA
MDR Report Key9406908
Report Number3008881809-2019-00372
Device Sequence Number2167527
Product Code HCG
UDI-Device Identifier07613327128284
UDI-Public07613327128284
Combination Product (Y/N)N
PMA/510(K) Number
K153658
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/30/2021
Device Model NumberM0036123090
Device Catalogue NumberM0036123090
Device Lot Number20968848
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/18/2019
Initial Date Received by Manufacturer 11/14/2019
Supplement Date Received by Manufacturer01/10/2020
Initial Report FDA Received Date12/03/2019
Supplement Report FDA Received Date01/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
LANTERN MICROCATHETER (PENUMBRA)